Log in to post a reply
Jul 1, 2007 04:07PM
When my onc originally said I should take tamoxifen after doing chemo, I asked if it would result in vaginal dryness. He literally laughed at me and said no. Two weeks after starting tamo at age 51 I was painfully dry. (What do THEY know! It isn't their body.) I stopped using tamo for a bit but alas, nothing improved. I talked with my PCP about it, who had no answers. I then went back to my onc and his only reaction was "Why aren't you talking to your PCP about this?" (The rotten buck passer.) They aren't all heartless but all of the oncs I've seen so far, male or female, give this problem lip service after the fact, and never tell anyone about it ahead of time.
Am I bitter about it? YES. They should be up front about it. That is what "consent to treatment" is about.
My onc said I could try the Estring. I would bet that he only says that to those who are early stage, but that is just a bet. The package insert has the caution about breast cancer. I have used it for more than 3 years and am NED. It does nothing for libido. When used with other lubrication it makes it possible for me to have coitus but initially it is still painful and it is never a pleasure.
I briefly tried using compounded estriol cream by prescription from my OB-GYN instead, but inserting it was far too painful and bloody.
I participated in a small clinical trial (150 breast cancer survivors) for the use of testosterone to see if it helped with libido. The published results were "no". One caveat to that is that many women who use testosterone (not just woman who have had chemo), use it on the clitoris directly whereas the trial required that it not be used on the genitals but on other areas like the stomach.
Let us know how things turn out for you,
12/3/2001, IDC, 1cm, Stage IA, Grade 3, 0/1 nodes, ER+/PR+, HER2+
1/3/2002 Lumpectomy: Left; Lymph node removal: Sentinel, Left
3/12/2002 Adriamycin (doxorubicin), Cytoxan (cyclophosphamide), Fluorouracil (5-fluorouracil, 5-FU, Adrucil)